MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. CATH PKGD: WEDGE 7 FR 110 CM; CATHETER, FLOW DIRECTED

ARROW INTERNATIONAL INC. CATH PKGD: WEDGE 7 FR 110 CM; CATHETER, FLOW DIRECTED
Catalog Number AI-07127
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "the doctor had attempted to use an arrow balloon wedge pressure catheter on a patient.He did insert it into the patient, it inflated partially, and however, it would not deflate.No complications to the patient were incurred.It possibly ruptured upon removal because it was deflated when it came out.When he re-attempted to re-inflate outside of the patient, it inflated partially but not fully." there was no reported patient death, serious injury or complications.
 
Additional Manufacturer Narrative
(b)(4).Teleflex received the device for investigation.The reported complaint that the balloon would not inflate in use is confirmed.Upon return, the inflation syringe was found connected to the injection extension line.The correct extension line to connect the inflation syringe is the inflation extension line.The returned device passed functional test specification.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.Teleflex assessed the risk for the reported complaint.There are no new or revised risks.This will be monitored for any developing trends.An in-service for the customer will be performed to reiterate the appropriate method for the correct usage of the inflation syringe.
 
Event or Problem Description

Brand Name
CATH PKGD: WEDGE 7 FR 110 CM
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key7736143
Report Number3010532612-2018-00231
Device Sequence Number14145944
Product Code DYG
UDI-Device Identifier00801902002884
UDI-Public00801902002884
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K892530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue NumberAI-07127
Device Lot Number16F18E0092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2018
Initial Date Received by Manufacturer 07/04/2018
Supplement Date Received by Manufacturer08/29/2018
Initial Report FDA Received Date07/31/2018
Supplement Report FDA Received Date08/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1